MAUDE Adverse Event Report: LANGSTON DUAL LUMEN; DUAL LUMEN CATHETER

LANGSTON DUAL LUMEN; DUAL LUMEN CATHETER
Model Number 5550
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: performing aortic valve study using a 6f radial access.Aortic port would persistently aspirate air and blood when in body.Blood leakage was noted at the hub.No injections performed, power or otherwise.Upon removal of the catheter the inner catheter became detached from the outer layer of the catheter lumen.All of the catheter was retrieved from the patient without incident.It was not completely detached and came out manually over a wire.
 
Additional Manufacturer Narrative
A returned product evaluation was completed.Lot and case details were reviewed.The event description states aortic port would persistently aspirate air and blood when in body.Blood leakage was noted at the hub.Upon removal of the catheter, the inner lumen detached from the outer layer/lumen.Separation of the inner and outer lumen was confirmed.No adhesive was observed under the strain relief.No other damages were noted on the shafts of both inner and outer lumen.Additional information was requested from the account.A response was received.Account stated that all of the catheter was retrieved from the patient without incident.The outcome of the procedure was good and completed with alternative equipment.No patient injury observed.Based on the product evaluation, there is likely a bond issue between the distal strain relief and the outer lumen due to a manufacturing/process deficiency.A non-conforming (nce) was initiated to investigate.Nce concluded that the root cause was undeterminable but through process review it was noted that the cleaning step for the strain relief does not specify the full length of the strain relief which could have contributed to a weaker bond if the strain relief was not thoroughly cleaned.Langston devices were removed from field through z-1747-2020 and z-0112-2021.Customer was confirmed to be in scope and was communicated multiple times for return.The scope of the internal corrective action related to the recall includes updates to the manufacturing process.

Brand Name
LANGSTON DUAL LUMEN
Common Device Name
DUAL LUMEN CATHETER
MDR Report Key11453010
Report Number2134812-2021-00015
Device Sequence Number19737679
Product Code DQO
UDI-Device Identifier30841156100531
UDI-Public(01)30841156100531
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K051395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Model Number5550
Device Lot Number659555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date07/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1747-2020_Z-0112-2021
Patient Sequence Number1
Patient Age61 YR
Patient Weight121